Bookmark and Share

Fermin  Barrueto Jr.
 

Fermin Barrueto Jr. M.D.

Academic Title: Clinical Associate Professor
Primary Appointment: Emergency Medicine
fbarr001@umaryland.edu
Location: 110 South Paca Street, 6th floor, suite 200
Phone: (410) 328-8025
Fax: (410) 328-8028

Personal History:

Boarded in Emergency Medicine (East Carolina University) in 2001 and Medical Toxicology (New York University) in 2003. Arrived at the University of Maryland Department of Emergency Medicine 2003. Started a Medical Toxicology Consultation Service in 2004 and am available 24/7 for questions.

Research Interests:

Cardiotoxicity of medications, Procedural sedation

Clinical Speciality:

Emergency Medicine, Medical Toxicology

Lab Techniques and Equipment:

Rat and Swine models developed for toxicologic research


Publications:

Selected Publications

Hayes B, Klein-Schwartz W, Barrueto F. Polypharmacy. Clinics of Geriatric Medicine 2007; (in press). 

Barrueto F Jr., Kirrane BM, Cotter BW, Hoffman RS, Nelson LS. A Systematic Review of Cardioactive Steroid Poisoning. Journal of Medical Toxicology 2006; 2(4); 152-155.

Barrueto F. Jr, Murr I, Meltzer A, Brewer K, Meggs W. Effects of Amiodarone in a swine model of nortryptiline toxicity. Journal of Medical Toxicology 2006; 2(4); 147-151.

Barrueto F Jr., Wang-Flores HH, Howland MA, Hoffman RS, Nelson LS.  Acute vitamin D intoxication in a child. Pediatrics 2005; 116(3): e453-6. 

Barrueto F Jr., Chuang A, Cotter BW, Hoffman RS, Nelson LS. Amiodarone fails to improve survival in amitripityline-poisoned mice. Clinical Toxicology 2005; 43(3): 147-150.

Whitlow S, Barrueto F Jr., Nelson LS. Tetramine: Old poison, new threat? Annals of Emergency Medicine 2005; 45(6): 609-13.

Barrueto F Jr., Howland MA, Hoffman RS, Nelson LS. The fentanyl tea bag. Veterinary and Human Toxicology  2003; 46(1): 30-31.
 
Barrueto F Jr., Furdyna PM, Hoffman RJ, Nelson LS, Hoffman RS. Status epilepticus from an illegally imported chinese rodenticide: "Tetramine"; Journal of Toxicology-Clinical Toxicology 2003; 41(7): 991-994.

Barrueto F Jr., Jortani SA, Valdes Jr., Hoffman RS, Nelson LS.  Cardioactive steroid poisoning from an herbal cleansing preparation.  Annals of Emergency Medicine 2003; 41(3): 396-399.

Barrueto F Jr., Furdyna PM, Hoffman RJ, Nelson LS, Hoffman RS. Poisoning by an illegally imported Chinese rodenticide containing tetramethylenedisulfotetramine: New York City 2002.  JAMA 2003; 289: 2640-2642 (Reported also in MMWR 2003; 52: 199-201.)

Barrueto F Jr., Salleng K, Sahni R, Brewer KL.  Histopathologic effects of the single intramuscular injection of ketamine, atropine and midazolam in a rat model. Veterinary and Human Toxicology 2002; 44(5): 306-310.

Barrueto F Jr., Williams K, Howland MA, Hoffman RS, Nelson LS.  A case of levetiracetam (Keppra®) poisoning with clinical and toxicokinetic data. Journal of Toxicology-Clinical Toxicology 2002; 40(7): 881-884.

Barrueto F Jr., Green J, Howland MA, Hoffman RS, Nelson LS. Gabapentin withdrawal presenting as status epilepticus. Journal of Toxicology-Clinical Toxicology 2002; 40(7): 925-928.

Su M, Barrueto F Jr., Hoffman RS.  Childhood lead poisoning from paint chips - A continuing problem. Journal of Urban Health 2002; 79(4): 491-501.

Barrueto F Jr., Meggs WJ, Barchman MJ.  Clearance of metformin by hemofiltration in overdose.  Journal of Toxicology-Clinical Toxicology 2002; 40(2): 177-180.

Barrueto F Jr., Hack JB.  Hyperammonemia and coma without hepatic dysfunction induced by valproate therapy.  Academic Emergency Medicine 2001; 8(10): 999-1000.

Publications  (letters)

Keenan S, Orellana F, Barrueto F Jr.  Droperidol and QT prolongation [Letter].  Academic Emergency Medicine 2003; 10(8): 908.

Greller H, Barrueto F Jr., Nelson LS.  Response to Comprehensive Drug Screening [Letter]  Emergency Medicine Journal 2004 Sep; 21(5): 646.

Barrueto F Jr., Su M, Nelson LS.  Regarding the use of naloxone in valproic acid overdose. [Letter] Journal of Emergency Medicine 2002; 23(3): 303-304.

Barrueto F Jr., Nelson LS.  Ethylene glycol causing mesenteric ischemia? [Letter]  American Journal of Emergency Medicine 2002; 20(3): 263.

Shaps HJ, Trigenis M, Barrueto F Jr.  Serotonin-selective reuptake inhibitors and their adverse drug reactions. [Letter] Canadian Journal of Psychiatry 2002; 47(3); 281-282.